Alert archive / Tennessee / Wind Chill Advisories in 2016
Wind Chill Advisory 1, NWS Morristown, TN
NWS Morristown, TN issued this wind chill advisory at Jan 17, 2016, 10:15 AM EST for 8 counties in Tennessee; 7 counties in Virginia. It took effect at Jan 18, 2016, 12:00 AM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2016, 10:15 AM EST (15:15 UTC)
- In effect from
- Jan 18, 2016, 12:00 AM EST
- Expired
- Jan 19, 2016, 12:00 PM EST
- In force
- 36 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 62 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.3 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944 WWUS44 KMRX 171515 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1015 AM EST SUN JAN 17 2016 ...COLD ARCTIC AIR WILL MOVE INTO THE AREA TONIGHT INTO TUESDAY MORNING... .AN ARCTIC FRONT WILL BRING IN THE COLDEST AIR OF THE SEASON TONIGHT. TEMPERATURES ACROSS THE HIGH TERRAIN WILL DROP DOWN INTO THE SINGLE DIGITS ON BOTH MONDAY AND TUESDAY MORNINGS. WIND SPEEDS ACROSS THE MOUNTAINS WILL BE STRONG ENOUGH TO DROP WIND CHILLS INTO THE -15 TO -5 DEGREE RANGE ACROSS THE HIGHER ELEVATIONS ALONG THE TENNESSEE/NORTH CAROLINA LINE. TNZ018-041-043-045-047-072-074-087-180500- /O.CAN.KMRX.WW.Y.0001.000000T0000Z-160117T1700Z/ /O.NEW.KMRX.WC.Y.0001.160118T0500Z-160119T1700Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 1015 AM EST SUN JAN 17 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST TUESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST TUESDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * EVENT...A STRONG ARCTIC BOUNDARY WILL MOVE INTO THE AREA TONIGHT WITH WIND CHILL VALUES OF -15 TO -5 ACROSS THE HIGHER ELEVATIONS ON MONDAY AND TUESDAY MORNINGS. * TIMING...TONIGHT THROUGH TUESDAY MORNING. * IMPACTS...WIND CHILLS WELL BELOW ZERO WILL CAUSE FROST BITE IN A SHORT AMOUNT OF TIME AND CAN LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. THOSE VENTURING OUTDOORS SHOULD DRESS WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED. && $$ NCZ060-061-TNZ102-171615- /O.CAN.KMRX.WW.Y.0001.000000T0000Z-160117T1700Z/ CHEROKEE-CLAY-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN 1015 AM EST SUN JAN 17 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WINTER WEATHER ADVISORY. A FEW FLURRIES OR LIGHT SNOW SHOWERS MAY CONTINUE THROUGH NOON ACROSS THE HIGHER ELEVATIONS BUT THE PRECIPITATION FOR THE MOST PART HAS EXITED THE AREA. $$
6 follow-up statements
963 WWUS44 KMRX 171930 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 230 PM EST SUN JAN 17 2016 ...COLD ARCTIC AIR WILL MOVE INTO THE AREA TONIGHT INTO TUESDAY MORNING... .AN ARCTIC FRONT WILL BRING IN THE COLDEST AIR OF THE SEASON TONIGHT. TEMPERATURES ACROSS THE HIGH TERRAIN AND SOUTHWEST VIRGINIA WILL DROP DOWN INTO THE SINGLE DIGITS ON BOTH MONDAY AND TUESDAY MORNINGS. WIND SPEEDS ACROSS THE MOUNTAINS WILL BE STRONG ENOUGH TO DROP WIND CHILLS INTO THE -15 TO -5 DEGREE RANGE ACROSS THE HIGHER ELEVATIONS ALONG THE TENNESSEE/NORTH CAROLINA LINE AND SOUTHWEST VIRGINIA. VAZ001-002-005-006-008-181200- /O.EXA.KMRX.WC.Y.0001.160118T0500Z-160119T1700Z/ LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 230 PM EST SUN JAN 17 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST TUESDAY. * EVENT...A STRONG ARCTIC BOUNDARY WILL MOVE INTO THE AREA TONIGHT WITH WIND CHILL VALUES OF -15 TO -5 ACROSS THE HIGHER ELEVATIONS ON MONDAY AND TUESDAY MORNINGS. * TIMING...TONIGHT THROUGH TUESDAY MORNING. * IMPACTS...WIND CHILLS WELL BELOW ZERO WILL CAUSE FROST BITE IN A SHORT AMOUNT OF TIME AND CAN LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. THOSE VENTURING OUTDOORS SHOULD DRESS WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED. && $$ TNZ018-041-043-045-047-072-074-087-181200- /O.CON.KMRX.WC.Y.0001.160118T0500Z-160119T1700Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 230 PM EST SUN JAN 17 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST TUESDAY... * EVENT...A STRONG ARCTIC BOUNDARY WILL MOVE INTO THE AREA TONIGHT WITH WIND CHILL VALUES OF -15 TO -5 ACROSS THE HIGHER ELEVATIONS ON MONDAY AND TUESDAY MORNINGS. * TIMING...TONIGHT THROUGH TUESDAY MORNING. * IMPACTS...WIND CHILLS WELL BELOW ZERO WILL CAUSE FROST BITE IN A SHORT AMOUNT OF TIME AND CAN LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. THOSE VENTURING OUTDOORS SHOULD DRESS WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED. && $$
392 WWUS44 KMRX 180238 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 938 PM EST SUN JAN 17 2016 ...COLD ARCTIC AIR WILL MOVE INTO THE AREA TONIGHT INTO TUESDAY MORNING... .AN ARCTIC FRONT WILL BRING IN THE COLDEST AIR OF THE SEASON TONIGHT. TEMPERATURES ACROSS THE HIGH TERRAIN AND SOUTHWEST VIRGINIA WILL DROP DOWN INTO THE SINGLE DIGITS ON BOTH MONDAY AND TUESDAY MORNINGS. WIND SPEEDS ACROSS THE MOUNTAINS WILL BE STRONG ENOUGH TO DROP WIND CHILLS INTO THE -15 TO -5 DEGREE RANGE ACROSS THE HIGHER ELEVATIONS ALONG THE TENNESSEE/NORTH CAROLINA LINE AND SOUTHWEST VIRGINIA. TNZ018-041-043-045-047-072-074-087-VAZ001-002-005-006-008-181045- /O.CON.KMRX.WC.Y.0001.160118T0500Z-160119T1700Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 938 PM EST SUN JAN 17 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... * EVENT...A STRONG ARCTIC BOUNDARY WILL MOVE INTO THE AREA TONIGHT WITH WIND CHILL VALUES OF -15 TO -5 ACROSS THE HIGHER ELEVATIONS ON MONDAY AND TUESDAY MORNINGS. * TIMING...TONIGHT THROUGH TUESDAY MORNING. * IMPACTS...WIND CHILLS WELL BELOW ZERO WILL CAUSE FROST BITE IN A SHORT AMOUNT OF TIME AND CAN LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. THOSE VENTURING OUTDOORS SHOULD DRESS WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED. && $$
673 WWUS44 KMRX 180834 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 334 AM EST MON JAN 18 2016 ...COLD ARCTIC AIR WILL BE IN PLACE OVER THE AREA THROUGH TUESDAY MORNING... .AN ARCTIC FRONT HAS BROUGHT SOME OF THE COLDEST AIR OF THE SEASON. TEMPERATURES ACROSS THE HIGH TERRAIN AND SOUTHWEST VIRGINIA WILL DROP DOWN INTO THE SINGLE DIGITS BOTH THIS MORNING AND TUESDAY MORNING. WIND SPEEDS ACROSS THE MOUNTAINS WILL BE STRONG ENOUGH TO DROP WIND CHILLS INTO THE -15 TO -5 DEGREE RANGE ACROSS THE HIGHER ELEVATIONS ALONG THE TENNESSEE/NORTH CAROLINA LINE AND SOUTHWEST VIRGINIA. TNZ018-041-043-045-047-072-074-087-VAZ001-002-005-006-008-181645- /O.CON.KMRX.WC.Y.0001.000000T0000Z-160119T1700Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 334 AM EST MON JAN 18 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... * EVENT...A STRONG ARCTIC BOUNDARY HAS MOVED OVER THE AREA WITH WIND CHILL VALUES OF -15 TO -5 DEGREES ACROSS THE HIGHER ELEVATIONS THIS MORNING AND TUESDAY MORNING. * TIMING...TODAY THROUGH TUESDAY MORNING. * IMPACTS...WIND CHILLS WELL BELOW ZERO WILL CAUSE FROST BITE IN A SHORT AMOUNT OF TIME AND CAN LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. THOSE VENTURING OUTDOORS SHOULD DRESS WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED. && $$
599 WWUS44 KMRX 181509 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1009 AM EST MON JAN 18 2016 ...COLD ARCTIC AIR WILL BE IN PLACE OVER THE AREA THROUGH TUESDAY MORNING... .AN ARCTIC FRONT HAS BROUGHT SOME OF THE COLDEST AIR OF THE SEASON. TEMPERATURES ACROSS THE HIGH TERRAIN AND SOUTHWEST VIRGINIA WILL DROP DOWN INTO THE SINGLE DIGITS TUESDAY MORNING. WIND SPEEDS ACROSS THE MOUNTAINS WILL BE STRONG ENOUGH TO DROP WIND CHILLS INTO THE -15 TO -5 DEGREE RANGE ACROSS THE HIGHER ELEVATIONS ALONG THE TENNESSEE/NORTH CAROLINA LINE AND SOUTHWEST VIRGINIA. TNZ018-041-043-045-047-072-074-087-VAZ001-002-005-006-008-190000- /O.CON.KMRX.WC.Y.0001.000000T0000Z-160119T1700Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 1009 AM EST MON JAN 18 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... * EVENT...A STRONG ARCTIC BOUNDARY HAS MOVED OVER THE AREA WITH WIND CHILL VALUES OF -15 TO -5 DEGREES ACROSS THE HIGHER ELEVATIONS TODAY THROUGH TUESDAY MORNING. * TIMING...TODAY THROUGH TUESDAY MORNING. * IMPACTS...WIND CHILLS WELL BELOW ZERO WILL CAUSE FROST BITE IN A SHORT AMOUNT OF TIME AND CAN LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. THOSE VENTURING OUTDOORS SHOULD DRESS WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED. && $$
080 WWUS44 KMRX 182356 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 656 PM EST MON JAN 18 2016 ...COLD ARCTIC AIR OVER THE AREA THROUGH TUESDAY MORNING... .AN ARCTIC FRONT HAS BROUGHT SOME OF THE COLDEST AIR OF THE SEASON. TEMPERATURES ACROSS THE HIGH TERRAIN AND SOUTHWEST VIRGINIA WILL DROP DOWN INTO THE SINGLE DIGITS TUESDAY MORNING. WIND SPEEDS ACROSS THE MOUNTAINS WILL BE STRONG ENOUGH TO LOWER WIND CHILLS INTO THE -15 TO -5 DEGREE RANGE ACROSS THE HIGHER ELEVATIONS ALONG THE TENNESSEE/NORTH CAROLINA LINE AND SOUTHWEST VIRGINIA. TNZ018-041-043-045-047-072-074-087-VAZ001-002-005-006-008-190800- /O.CON.KMRX.WC.Y.0001.000000T0000Z-160119T1700Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 656 PM EST MON JAN 18 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... * EVENT...A STRONG ARCTIC BOUNDARY HAS MOVED OVER THE AREA WITH WIND CHILL VALUES DROPPING TO -15 TO -5 DEGREES ACROSS THE HIGHER ELEVATIONS TONIGHT THROUGH TUESDAY MORNING. * TIMING...TONIGHT THROUGH TUESDAY MORNING. * IMPACTS...WIND CHILLS WELL BELOW ZERO WILL CAUSE FROST BITE IN A SHORT AMOUNT OF TIME AND CAN LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. THOSE VENTURING OUTDOORS SHOULD DRESS WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED. && $$
517 WWUS44 KMRX 191007 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 507 AM EST TUE JAN 19 2016 ...SNOW AND WINTRY PRECIPITATION EXPECTED ACROSS THE AREA ON WEDNESDAY... .A FAST MOVING STORM SYSTEM WILL BRING 1 TO 2 INCHES OF SNOWFALL ACROSS THE AREA BY WEDNESDAY EVENING. AREAS NORTH OF I-40 WILL LIKELY STAY ALL SNOW BUT THE SOUTHERN VALLEY MAY SWITCH OVER TO SLEET/FREEZING RAIN BY EARLY AFTERNOON AND THEN ALL RAIN BY LATE AFTERNOON. THE HIGHEST ELEVATIONS ACROSS OUR CWA MAY SEE UP TO 3 INCHES BEFORE SNOW TAPERS OFF WEDNESDAY EVENING. LIGHT SNOW MAY LINGER INTO THE OVERNIGHT HOURS ON WEDNESDAY BUT LITTLE TO NO ADDITIONAL ACCUMULATION EXPECTED. TNZ018-041-043-045-047-072-074-087-VAZ001-002-005-006-008-191815- /O.NEW.KMRX.WW.Y.0002.160120T1200Z-160121T0600Z/ /O.CON.KMRX.WC.Y.0001.000000T0000Z-160119T1700Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 507 AM EST TUE JAN 19 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY. * EVENT...A STRONG ARCTIC BOUNDARY HAS MOVED OVER THE AREA WITH WIND CHILL VALUES DROPPING TO -15 TO -5 DEGREES ACROSS THE HIGHER ELEVATIONS THIS MORNING. THEN SNOWFALL WILL MOVE INTO THE AREA OVERNIGHT THROUGH WEDNESDAY NIGHT WITH 1 TO 2 INCHES OF SNOW POSSIBLE WITH LOCALLY HIGHER AMOUNTS ACROSS THE HIGHEST PEAKS. * TIMING...VERY COLD WIND CHILLS WILL BE PRESENT EARLY THIS MORNING. THEN SNOWFALL WILL MOVE IN FROM THE WEST OVERNIGHT AND CONTINUE THROUGH MUCH OF WEDNESDAY BEFORE TAPERING OFF WEDNESDAY NIGHT. * IMPACTS...WIND CHILLS WELL BELOW ZERO WILL CAUSE FROST BITE IN A SHORT AMOUNT OF TIME AND CAN LEAD TO HYPOTHERMIA. SNOWFALL COULD CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON SECONDARY ROADS THROUGH MUCH OF WEDNESDAY. ALLOW YOURSELF EXTRA TIME WHEN DRIVING...ESPECIALLY DURING THE EVENING RUSH HOUR ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. THOSE VENTURING OUTDOORS SHOULD DRESS WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && $$ TNZ012-013-035-036-067-081>084-098-099-191815- /O.NEW.KMRX.WW.Y.0002.160120T0900Z-160121T0300Z/ SCOTT TN-CAMPBELL-MORGAN-ANDERSON-ROANE-SEQUATCHIE-BLEDSOE-RHEA- MEIGS-MARION-HAMILTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...WARTBURG... CLINTON...OAK RIDGE...KINGSTON...DUNLAP...PIKEVILLE...DAYTON... DECATUR...JASPER...CHATTANOOGA 507 AM EST TUE JAN 19 2016 /407 AM CST TUE JAN 19 2016/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM EST /3 AM CST/ TO 10 PM EST /9 PM CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 AM EST /3 AM CST/ TO 10 PM EST /9 PM CST/ WEDNESDAY. * EVENT...SNOWFALL WILL MOVE INTO THE AREA LATE TONIGHT THROUGH WEDNESDAY NIGHT WITH 1 TO 2 INCHES OF SNOW POSSIBLE. DURING THE DAY ON WEDNESDAY TEMPERATURES WILL WARM CAUSING SNOWFALL TO SWITCH OVER TO A WINTRY MIX OF SNOW...FREEZING RAIN...AND SLEET...THEN MOSTLY RAIN BY LATE AFTERNOON. * TIMING...SNOWFALL WILL MOVE IN FROM THE WEST OVERNIGHT AND CONTINUE THROUGH MUCH OF WEDNESDAY BEFORE TAPERING OFF WEDNESDAY NIGHT. * IMPACTS...SNOWFALL COULD CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON SECONDARY ROADS THROUGH MUCH OF WEDNESDAY. THE WINTRY MIX OF PRECIPITATION COULD CAUSE POOR DRIVING CONDITIONS ACROSS THE AREA WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. ALLOW YOURSELF EXTRA TIME WHEN DRIVING...ESPECIALLY DURING THE EVENING RUSH HOUR ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && $$ NCZ060-061-TNZ014>017-037>040-042-044-046-068>071-073-085-086- 100>102-191815- /O.NEW.KMRX.WW.Y.0002.160120T1200Z-160121T0600Z/ CHEROKEE-CLAY-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-UNION-GRAINGER- HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN- NORTHWEST CARTER-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER- MCMINN-NORTHWEST MONROE-BRADLEY-WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE... SEVIERVILLE...ATHENS...MADISONVILLE...CLEVELAND...BENTON... DUCKTOWN 507 AM EST TUE JAN 19 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY. * EVENT...SNOWFALL WILL MOVE INTO THE AREA OVERNIGHT THROUGH WEDNESDAY NIGHT WITH 1 TO 2 INCHES OF SNOW POSSIBLE WITH LOCALLY HIGHER AMOUNTS. DURING THE DAY ON WEDNESDAY TEMPERATURES WILL WARM AND MAY CAUSE SNOWFALL TO SWITCH OVER TO A WINTRY MIX OF SNOW...FREEZING RAIN...AND SLEET. AREAS NORTH OF I-40 WILL LIKELY STAY SNOW...ESPECIALLY THE FURTHER NORTH YOU GO. * TIMING...SNOWFALL WILL MOVE IN FROM THE WEST OVERNIGHT AND CONTINUE THROUGH MUCH OF WEDNESDAY BEFORE TAPERING OFF WEDNESDAY NIGHT. * IMPACTS...SNOWFALL COULD CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON SECONDARY ROADS THROUGH MUCH OF WEDNESDAY. THE WINTRY MIX OF PRECIPITATION COULD CAUSE POOR DRIVING CONDITIONS ACROSS THE AREA WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. ALLOW YOURSELF EXTRA TIME WHEN DRIVING...ESPECIALLY DURING THE EVENING RUSH HOUR ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind chill advisory went out at Jan 17, 6:49 AM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Jan 17, 6:49 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
649 AM EST SUN JAN 17 2016
.AVIATION...
LIGHT RAIN/SNOW SHOWERS ARE STRUGGLING TO MAKE IT FAR ENOUGH EAST
TO IMPACT TERMINALS. CHANCES FOR SNOW (MOSTLY AT TRI) WILL LAST
THROUGH THE FIRST FEW HOURS OF THIS TAF CYCLE. LOW/MID CLOUDS WILL
STICK AROUND THE AREA CAUSING GENERALLY MVFR CONDITIONS THROUGHOUT
THE FORECAST.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR CHEROKEE-CLAY.
TN...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR BLOUNT SMOKY
MOUNTAINS-COCKE SMOKY MOUNTAINS-EAST POLK-JOHNSON-SEVIER
SMOKY MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST
MONROE-UNICOI.
VA...NONE.
&&
ABMHazardous weather outlook, Jan 17, 10:15 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1015 AM EST SUN JAN 17 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-181515- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1015 AM EST SUN JAN 17 2016 /915 AM CST SUN JAN 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ARCTIC AIR WILL SPILL INTO THE REGION TONIGHT... A WIND CHILL ADVISORY IS IN EFFECT FOR THE HIGHER ELEVATIONS FOR LATE TONIGHT THROUGH TUESDAY MORNING. AN ARCTIC AIRMASS WILL BUILD INTO THE AREA EARLY THIS WEEK BRINGING WITH IT VERY COLD TEMPERATURES. LOWS TONIGHT WILL DROP INTO THE TEENS AND SINGLE DIGITS AND TEENS MONDAY NIGHT. WINDS CHILLS ACROSS THE HIGHER ELEVATIONS WILL DROP TO 5 TO 15 DEGREES BELOW ZERO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ...WIND CHILL ADVISORY IS EFFECT FOR THE HIGHER ELEVATIONS UNTIL TUESDAY MORNING... A STORM SYSTEM WILL MOVE ACROSS THE REGION WEDNESDAY. THERE IS A LOT OF UNCERTAINTY OF THE EXACT PATH AND STRENGTH OF THIS SYSTEM. HOWEVER...THERE IS A POTENTIAL OF LIGHT SNOWFALL ACROSS THE AREA FOR MID-WEEK. THE SNOW MAY MIX WITH SLEET AND RAIN ACROSS SOUTHEAST TENNESSEE. A STRONGER AREA OF LOW PRESSURE WILL MOVE ACROSS THE GULF COAST STATES INTO THE SOUTHERN APPALACHIANS THURSDAY AFTERNOON THROUGH FRIDAY NIGHT. THIS SYSTEM WITH ITS SOUTHERN TRACK BRINGS WARMER AIR INTO THE REGION INITIALLY BUT AS IT MOVES EAST TOWARDS THE ATLANTIC MOISTURE LINGERING IN THE COLD AIR ON THE BACK SIDE OF THE SYSTEM COULD PRODUCE MORE LIGHT SNOWFALL AGAIN...DEPENDING OF THE EXACT TRACK OF THE LOW PRESSURE SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Wind Chill Advisories in Tennessee, 2016Wind Chill Advisories in Virginia, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.